Flash Flood, Dickinson
- When
- August 26, 4:05 AM CST to 6:00 AM CST
- Where
- Dickinson County, Spirit Lake
- Reported by
- GENERAL PUBLIC
- Coordinates
- 43.433, -95.100
Heavy rain caused widespread street flooding.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Aug 26, 2:42 AM CST, 1 hour 23 minutes earlier.
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 342 AM CDT FRI AUG 26 2005 .DISCUSSION... MAIN FOCUS FOR THIS MORNING IS PRECIP CHANCES TODAY...POSSIBLY LINGERING INTO THIS EVENING IN THE SOUTHEAST. LIFT FROM COMPACT VORT MAX SEEMS TO BE SHEARING OUT A BIT...AS WAVE LIFTS NORTH THROUGH CENTRAL NORTH DAKOTA. THIS IS RESULTING IN PRECIP OVER OUR AREA BECOMING MORE LINEAR WHILE MORE STRATIFORM TRAILING PRECIP REALLY DIMINISHED OVER THE LAST HOUR. WILL CARRY HIGHEST POPS OVER EASTERN CWA THROUGH MID MORNING...WITH PRECIP EXPECTED TO DIMINISH THROUGH THE MORNING AS LIFT FROM INITIAL WAVE DIMINISHES. GFS AND NAM BOTH SHOWING A SECOND WAVE...CURRENTLY SWINGING THROUGH SOUTHERN MT AND FAR NORTHWEST WY...MOVING INTO THE AREA BY LATE THIS AFTERNOON. THIS WAVE COULD TRIGGER SOME REDEVELOPMENT OVER SOUTHERN CWA LATE...AND MAIN QUESTION BECOMES WHERE WILL SURFACE BOUNDARY END UP AFTER MORNING CONVECTION ENDS/MOVES OUT OF THE AREA. AT THIS TIME MODELS SHOWING FRONT HANGING UP IN NORTHWEST IOWA...AND ALTHOUGH CURRENT CONVECTION COULD PUSH IT A LITTLE FARTHER SOUTH...NOT MUCH FOR UPPER LEVEL SUPPORT TO PUSH IT MUCH FARTHER SOUTH THAN OUR CWA UNTIL SECOND WAVE MOVES ACROSS THE AREA. WITH BOUNDARY POSSIBLY LINGERING IN OUR SOUTHEAST CWA AS SECOND WAVE APPROACHES THIS AFTERNOON... WILL CARRY SOME CHANCE POPS ACROSS NORTHWEST IOWA...MAINLY DURING THE LATE AFTERNOON AND EARLY EVENING. AT THIS TIME...WITH HEATING EXPECTED TO BE LIMITED BY LINGERING CLOUD COVER IN THAT AREA...AND MINIMAL SHEAR WITH FAIRLY UNIDIRECTIONAL AND RELATIVELY LIGHT WINDS THROUGH 600MB...DO NOT SEE MUCH THREAT OF SEVERE WEATHER WITH ANY ACTIVITY WHICH MAY GET GOING AGAIN THIS AFTERNOON. TEMPS TRICKY TODAY...AS SOUTHEAST HALF OF THE CWA STILL PRETTY WARM IN THE LOWER TO MID 70S. HOWEVER...EXPECT THESE READINGS TO COME DOWN A BIT MORE AS RAIN MOVES INTO THE AREA. STILL THINK NORTHWEST IOWA WILL SEE BULK OF MOST PERSISTENT CLOUD COVER THROUGH THE DAY...AND THIS COMBINED WITH WEAK LOW LEVEL WINDS NEAR THE BOUNDARY SHOULD HOLD TEMPS DOWN FROM FULL POTENTIAL. WILL CONTINUE WITH FORECAST HIGHS IN THE UPPER 70S TO LOWER 80S EAST AND SOUTH IN THE CWA...WITH MID 80S NORTHWEST WHERE THE MOST SUNSHINE AND SOME POTENTIAL FOR MIXING WITH NORTHWEST WINDS WILL BE FOUND. AFTER ANY PRECIP MOVES OUT OF THE AREA THIS EVENING...LOOKS TO BE PRETTY QUIET INTO EARLY NEXT WEEK WITH FEW CHANGES MADE TO GOING FORECAST. BASICALLY LOOKING AT CLEAR TO PARTLY CLOUDY SKIES AND GRADUALLY WARMING TEMPERATURES THROUGH EARLY NEXT WEEK AS STRONG UPPER LOW TO OUR NORTH SHIFTS EAST THROUGH CANADA...AND UPPER RIDGE BEGINS TO BUILD TO OUR WEST. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && HACKER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 437 AM CDT FRI AUG 26 2005 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-271200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 437 AM CDT FRI AUG 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... SCATTERED THUNDERSTORMS FROM SOUTHWEST MINNESOTA...THROUGH NORTHWEST IOWA INTO EXTREME NORTHEAST NEBRASKA ARE EXPECTED GRADUALLY DIMINISH FROM WEST TO EAST BY MIDDAY. THESE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE. THERE IS A CHANCE THAT THUNDERSTORMS COULD REDEVELOP DURING THE LATE AFTERNOON AND EARLY EVENING...MAINLY SOUTH OF LINE FROM VERMILLION SOUTH DAKOTA...TO SPIRIT LAKE IOWA. SEVERE WEATHER IS NOT EXPECTED WITH THIS ACTIVITY...HOWEVER THE STRONGEST STORMS COULD PRODUCE PEA SIZE HAIL AND WINDS GUSTS TO 50 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The Sioux Falls radar (KFSD), 132 km away, was scanning. The volume nearest the first event began at 10:04 UTC.
1 flash flood. Local standard time, as filed.
Heavy rain caused widespread street flooding.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Iowa in 2005Every state in 2005This day in weather historyWarnings in Iowa, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5471575.